Friday, June 8, 2007

The Whole Weight Watchers Thyroid Situation

If anybody has been reading closely, they will realize that while I have included a lot of pictures of my children and talked about our homeschooling, I have not shared any Weight Watchers thoughts. That is because I have been doing "not so hot" in that department. I am 20 lb plus up from my original goal weight, which I reached last year at this time. It was to a point I was becoming upset and depressed about it and wondering if being thin was something I could only do while nursing. Praise the Lord, that is not the case!

I had my annual evaluation with my endocrinologist (blood specialist), and it turns out my thyroid level is WAY low. My doctor said this condition causes low energy levels, soreness when exercising, weight gain and water retention. She said about half the twenty pounds will melt off with an increase in my medication. I am so looking forward to increased energy! I can't wait to be back to my goal weight, and now I know I am not a failure at weight maintenance. A medical problem was causing my weight gain! Just knowing that makes an incredible difference in my outlook. One symptom I have had lately that made me suspect my meds might be too low is feeling cold a lot. I'm looking forward to losing that symptom too!

So, if you have low energy levels, quick weight gain, and feel cold a lot, I highly recommend having your thyroid levels checked. If you can go to an endocrinologist that would be the best way to find out if you are hypothyroid. You need to have your T3, T4 and TSH (thyroid stimulating hormone) levels checked for a full evaluation.

2 comments:

Kim said...

I am always cold too, mine is linked to anemia. When my iron is down my energy drops and I crave ice. Wierd symptoms!

Congrats on getting some answers!!

Kim

Oak Park said...

So glad that you have an explanation! I hope the increase in meds help you feel better and lose weight too.